Thunderstorm Wind, Stanton
- When
- August 10, 2:27 PM CST
- Where
- Stanton County, 10 mi S of Big Bow
- Measured
- 62 kt (71 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 37.417, -101.567
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 10, 2:25 AM CST, 12 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 325 AM CDT THU AUG 10 2006 .DISCUSSION... DAYS 1-2... AN OUTFLOW BOUNDARY EXTENDED FROM DALHART TO NEAR DDC TO CNK EARLY THIS MORNING. A SURFACE COLD FRONT WAS MOVING SOUTHEAST THROUGH CENTRAL WYOMING BEHIND A WEAK SHORTWAVE TROUGH. WHILE THIS TROUGH WILL STAY WELL NE OF SW KS, STORMS WILL DEVELOP ALONG THE TRAILING BOUNDARY THIS AFTERNOON AND THEN BUILD SOUTH AND SOUTHEAST THIS EVENING. I SUSPECT THE VERY SHALLOW OUTFLOW LAYER WILL MIX OUT QUICKLY THIS MORNING. BUT RENEWED CONVECTION IN SOUTHERN NE OVERNIGHT MAKES FOR A PROBLEMATIC MAX TEMP FCST FOR HAYS TODAY. IT IS POSSIBLE THAT THE OUTFLOW BOUNDARY FROM THESE STORMS COULD SURGE SOUTH BETWEEN 4 AND 8 AM THIS MORNING AND THEN REMAIN ENTRENCHED THIS AFTERNOON. WITH WEAK CAPPING AND PLENTY OF MID LEVEL MOISTURE, ALONG WITH STRONG HEATING, STORMS WILL ALSO DEVELOP SOUTH OF THE BOUNDARY ON THE ELEVATED TERRAIN AND SPREAD EAST INTO SW KS. BOTTOM LINE IS THAT THERE IS A DECENT CHANCE OF STORMS ACROSS MOST OF THE FCST AREA WITH THE BEST CHANCES WEST. VERY HOT TEMPS WILL OCCUR AGAIN TODAY ON THE LOWER TERRAIN OF CENTRAL/SC KS. THE EFFECTIVE BOUNDARY WILL BE WELL SOUTH BY FRIDAY. IN THE ABSENCE OF POST FRONTAL UPSLOPE FLOW UNTIL VERY LATE IN THE DAY, STORM CHANCES WILL BE ALMOST NIL. TEMPS WILL BE COOLER AS WELL. DAYS 3-7... THE LONGER RANGE MODELS AND ENSEMBLES APPEAR IN VERY GOOD AGREEMENT FOR MOST OF THE COMING WEEK. THE ONLY IDENTIFIABLE DIFFERENCE IN THEIR LARGE SCALE FORECASTS IS WITH THE STRENGTH AND TIMING OF THE SHORT WAVE TROUGH ALOFT MOVING ACROSS THE NORTHERN TIER OF STATES INTO THE GREAT LAKES FOR MONDAY INTO TUESDAY. THIS FEATURE WILL LIKELY ENHANCE CONVECTION OVER THE NORTHERN PLAINS DRIVING A RAIN COOLED OUTFLOW REINFORCED FRONT SOUTH INTO THE AREA AND THEREFORE INCREASING CHANCES FOR PRECIPITATION AND COOLING TEMPERATURES AT LEAST SOMEWHAT. THE GOING GRIDS HAVE THIS IN HAND AND WILL NOT MESS WITH THEM. ALL IN ALL NO CHANGES MADE TO THE LATE PERIODS OF THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... DDC 103 70 97 70 / 30 30 0 0 GCK 101 67 95 68 / 40 30 0 0 EHA 98 68 93 69 / 30 30 0 0 LBL 101 70 96 70 / 30 30 0 0 HYS 102 70 96 69 / 30 30 0 0 P28 106 73 98 72 / 20 30 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 345 AM CDT THU AUG 10 2006 KSZ030-031-043>046-061>066-074>081-084>090-111030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 345 AM CDT THU AUG 10 2006 /245 AM MDT THU AUG 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP AFTER 1 PM ALONG AND NORTHWEST OF A LINE FROM ELKHART TO GARDEN CITY TO HAYS. THE STORMS SHOULD SPREAD EAST DURING THE AFTERNOON AND EVENING INTO CENTRAL AND SOUTH CENTRAL KANSAS. VERY ISOLATED WIND GUSTS UP TO 60 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED SINCE ISOLATED HIGH WIND GUSTS ARE DIFFICULT TO SPOT. FINCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 315 PM CDT THU AUG 10 2006 KSZ074-075-102100- GRANT-STANTON- 315 PM CDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST GRANT AND SOUTHEAST STANTON COUNTIES... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 10 MILES SOUTH OF BIG BOW...MOVING EAST NORTHEAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS UP TO AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN SOUTHEASTERN STANTON AND SOUTHWESTERN GRANT COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3749 10168 3739 10166 3740 10116 3757 10133 18
The Dodge City radar (KDDC), 146 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528537, 5528538, 5528539, 5528540, 5528541.